The FDA warns that specific opioid products packaged by Endo Pharmaceuticals for Novartis may have been mixed up and packaged with incorrect labeling. The FDA chose not to issue a recall on these medications because of the need for patients to have continuous access to these medications and a low likelihood of mix-ups.
Additionally, Novartis issued a recall of over the counter medications Excedrin, Bufferin, NoDoz and Gas-X. As part of an internal review process the company discovered broken and chipped pills and improper labeling. They issued the recall voluntarily to be sure no customers are exposed to anything they may be allergic to or that may cause them problems when mixed with other medications.
The FDA believes both issues were caused by improper clearing of packaging machinery in the packing plant between handling of different products.
- The opioid medications affected include: Percocet, Opana ER CII, Opana CII, Percodan CII, Oxymorphone hydrochloride CII, Endocet CII, Endodan CII, Morphine sulfate ER CII and Zydone CIII.
- Be aware of pills that look different than the pill you're used to receiving. Ask your pharmacist if you're unsure.
- The over the counter medications affected include: Excedrin and NoDoz products with expiration dates of Dec. 20, 2014, or earlier; and Bufferin and Gas-X Prevention products with expiration dates of Dec. 20, 2013, or earlier.
- Contact Novartis for a refund if you purchased one of the recalled over the counter medications. Call the company at 1-888-477-2403 Monday to Friday, 9 a.m. to 8 p.m. ET or visit their website: Novartis Drug Recall
Excedrin, Bufferin OTC Drugs Recalled
Why Excedrin, NoDoz Bottles are Being Recalled
FDA Warns of Opioid Drug Mix-Up
Subscribe to the Somebody Heal Me feed: Subscribe in a reader or subscribe by e-mail. Follow me on Twitter @somebodyhealme.
Content by Diana E. Lee.DISCLAIMER: Nothing on this site constitutes medical or legal advice. I am a patient who is engaged and educated and enjoys sharing my experiences and news about migraines, pain and depression. Please consult your own health care providers for advice on your unique situation.